Imperial College London


Faculty of Natural SciencesDepartment of Mathematics

Professor of Applied Mathematics



+44 (0)20 7594 8502jsw.lamb Website




638Huxley BuildingSouth Kensington Campus






Professor Lamb studied Theoretical Physics at the University of Nijmegen in The Netherlands and obtained his PhD in Theoretical Physics from the University of Amsterdam in 1994. Since 1995 he has resided mainly in the UK, from 1995-1999 at the Mathematics Institute of the University of Warwick (as an EU HCM Research Fellow, EPSRC research associate and lecturer) and since 1999 at Imperial College London (per 2005 as Professor of Applied Mathematics). During this period, he also held an NWO Talent Research Fellowship at the University of Houston (1998) and an EPSRC Advanced Research Fellowship at Imperial College London (2001-2006). Professor Lamb has held various visiting positions, for instance at IMPA (Rio de Janeiro), UNICAMP (Campinas), MSRI (Berkeley), CRM (Montreal), RIMS (Kyoto) and IRCN (Tokyo).

Professor Lamb was a founder (with Stefano Luzzatto, in 2000) of the Dynamical Systems research group DynamIC at the Department of Mathematics. For more details, see

For more current information, please consult my Personal Web Page in the Department of Mathematics at

Selected Publications

Journal Articles

Lamb J, Lima M, Martins R, et al., 2020, On the Hamiltonian structure of normal forms at elliptic equilibria of reversible vector fields in R^4, Journal of Differential Equations, Vol:269, ISSN:0022-0396, Pages:11366-11395

Faranda D, Castillo IP, Hulme O, et al., 2020, Asymptotic estimates of SARS-CoV-2 infection counts and their sensitivity to stochastic perturbation, Chaos, Vol:30, ISSN:1054-1500, Pages:051107-1-051107-10

Engel M, Lamb J, Rasmussen M, 2019, Conditioned Lyapunov exponents for random dynamical systems, Transactions of the American Mathematical Society, Vol:372, ISSN:0002-9947, Pages:6343-6370

Engel M, Lamb J, Rasmussen M, 2019, Bifurcation analysis of a stochastically driven limit cycle, Communications in Mathematical Physics, Vol:365, ISSN:0010-3616, Pages:935-942

Doan TS, Engel M, Lamb J, et al., 2018, Hopf bifurcation with additive noise, Nonlinearity, Vol:31, ISSN:0951-7715

Callaway M, Doan TS, Lamb JSW, et al., 2017, The dichotomy spectrum for random dynamical systems and pitchfork bifurcations with additive noise, l' Institut Henri Poincare. Annales (B). Probabilites et Statistiques, Vol:53, ISSN:0246-0203, Pages:1548-1574

Eroglu D, Lamb JSW, Pereira T, 2017, Synchronisation of chaos and its applications, Contemporary Physics, Vol:58, ISSN:0010-7514, Pages:207-243

Cherubini AM, Lamb JSW, Rasmussen M, et al., 2017, A random dynamical systems perspective on stochastic resonance, Nonlinearity, Vol:30, ISSN:1361-6544, Pages:2835-2853

knobloch J, Lamb JSW, webster KN, 2017, Shift dynamics near non-elementary T-points with real eigenvalues, Journal of Difference Equations and Applications, Vol:24, ISSN:1563-5120, Pages:609-654

Giles W, Lamb J, Turaev D, 2016, On homoclinic orbits to center manifolds of elliptic-hyperbolic equilibria in Hamiltonian systems, Nonlinearity, Vol:29, ISSN:1361-6544

Lamb JSW, Rasmussen M, Rodrigues CS, 2015, Topological bifurcations of minimal invariant sets for set-valued dynamical systems, Proceedings of the American Mathematical Society, Vol:143, ISSN:1088-6826, Pages:3927-3937

Hamzi B, Lamb JSW, Lewis D, 2015, A Characterization of Normal Forms for Control Systems, Journal of Dynamical and Control Systems, Vol:21, ISSN:1079-2724, Pages:273-284

Knobloch J, Lamb JSW, Webster KN, 2014, Using Lin's method to solve Bykov's problems, Journal of Differential Equations, Vol:257, ISSN:0022-0396, Pages:2984-3047

Gonchenko SV, Lamb JSW, Rios I, et al., 2014, Attractors and repellers near generic elliptic points of reversible maps, Doklady Mathematics, Vol:89, ISSN:1064-5624, Pages:65-67

Dingle K, Lamb JSW, Lazaro-Cami J-A, 2013, Knudsen's law and random billiards in irrational triangles, Nonlinearity, Vol:26, ISSN:0951-7715, Pages:369-388

Homburg AJ, Jukes AC, Knobloch J, et al., 2011, BIFURCATION FROM CODIMENSION ONE RELATIVE HOMOCLINIC CYCLES, Transactions of the American Mathematical Society, Vol:363, ISSN:0002-9947, Pages:5663-5701

Guo S, Lamb JSW, Rink BW, 2009, Branching patterns of wave trains in the FPU lattice, Nonlinearity, Vol:22, ISSN:0951-7715, Pages:283-299

Guo S, Lamb JSW, 2008, Equivariant Hopf bifurcation for neutral functional differential equations, Proceedings of the American Mathematical Society, Vol:136, ISSN:0002-9939, Pages:2031-2041

More Publications